Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 42, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 28, 2018, 8:31 AM CST for 4 counties in Alabama. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2018, 8:31 AM CST (14:31 UTC)
- Expired
- Dec 29, 2018, 10:57 AM CST
- In force
- 26 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Holt Lock and Dam (TCLA1).
- Action stage
- 138 ft
- Minor stage
- 140 ft
- Moderate stage
- 148 ft
- Major stage
- 158 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02462952, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
093
WGUS44 KBMX 281431
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
831 AM CST Fri Dec 28 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Holt Lock and Dam Affecting Greene...Hale...
Marengo and Tuscaloosa Counties.
.Heavy rainfall of four to six inches during the past 24 hours is
producing rises on the Black Warrior River...and a flood warning is
now in effect for the Black Warrior River at Holt Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-125-290231-
/O.NEW.KBMX.FL.W.0042.181228T1431Z-181229T2200Z/
/TCLA1.1.ER.181228T1325Z.181229T0000Z.181229T1000Z.NO/
831 AM CST Fri Dec 28 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Holt Lock and Dam.
* until Saturday afternoon...or until the Warning is cancelled.
* At 7:45 AM Friday The stage Was 140 feet.
* Flood stage is 140 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 141 feet by
this evening. The river will fall below flood stage early
tomorrow.
* Impact...At 140 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$4 follow-up statements
139
WGUS84 KBMX 281543
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
943 AM CST Fri Dec 28 2018
...The flood warning continues for the Locust Fork At Sayre...
.Rises continue along the Black Warrior River following the heavy
rainfall of the past 24 hours. A Flood Warning remains in effect for
much of the Black Warrior River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-290343-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/CRDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 AM CST Fri Dec 28 2018
Forecast information for
Mulberry Fork At Cordova.
* AT 9:15 AM Friday the stage was 19.1 feet.
* Flood stage is 22 feet.
* Forecast...The river will rise to near 21.2 feet this evening.
* Impact...At 22 feet...Flooding of dock and boat houses in the
Barney Beach and Dovertown areas increases. A few secondary roads
in the area begin to flood.
* Impact...At 20 feet...Bankfull Stage. Some minor overflow in the
area may occur...especially in low lying areas downstream of the
railroad bridge at Cordova. Water begins to overflow the river bank
of the BAE facility just downstream of Cordova. Portions of Gross
Camp and Bagget Camp in the Copeland Ferry and Underwood Ferry
areas are flooded.
&&
LAT...LON 3373 8712 3366 8709 3357 8719 3358 8729
3370 8720 3376 8717
$$
ALC063-065-073-091-125-290343-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 AM CST Fri Dec 28 2018
Forecast information for
Black Warrior River At Bankhead Lock and Dam.
* At :30 AM Friday the stage was 188.1 feet.
* Flood stage is 189 feet.
* Forecast...The river will rise to near 188.8 feet after midnight
tonight .
* Impact...At 189 feet...Flooding of farm land and low-lying wood
lands in the area occurs.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$
ALC073-125-127-290343-
/O.EXT.KBMX.FL.W.0037.181228T1624Z-181231T0243Z/
/SAYA1.1.ER.181228T1624Z.181229T0600Z.181230T1443Z.NO/
943 AM CST Fri Dec 28 2018
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Locust Fork At Sayre.
* until Sunday evening...or until the Warning is cancelled.
* AT 9:00 AM Friday the stage was 22.9 feet.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 35.5 feet by after midnight tonight. The river
will fall below flood stage by Sunday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-290343-
/O.EXT.KBMX.FL.W.0042.000000T0000Z-181230T0600Z/
/TCLA1.1.ER.181228T1325Z.181229T0600Z.181229T1800Z.NO/
943 AM CST Fri Dec 28 2018
...Flood Warning extended until late Saturday night...
The Flood Warning continues for
The Black Warrior River At Holt Lock and Dam.
* until late Saturday night...or until the warning is cancelled.
* At 8:45 AM Friday the stage was 140.6 feet.
* Flood stage is 140 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 143.4 feet by
after midnight tonight. The river will fall below flood stage
tomorrow early afternoon .
* Impact...At 140.0 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-290343-
/O.EXT.KBMX.FL.W.0040.181228T1537Z-181231T1217Z/
/TODA1.1.ER.181228T1513Z.181229T1800Z.181231T0017Z.NO/
943 AM CST Fri Dec 28 2018
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from this morning to Monday morning...or until the warning is
cancelled.
* At 8:30 AM Friday the stage was 128.4 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 137.5 feet by tomorrow early afternoon. The river
will fall below flood stage by Sunday evening.
* Impact...At 135 feet...Numerous camphouses and some permanent
residences southwest of Tuscaloosa become cutoff.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-290343-
/O.EXT.KBMX.FL.W.0032.181228T2157Z-000000T0000Z/
/WLDA1.1.ER.181228T2157Z.190101T0000Z.000000T0000Z.NO/
943 AM CST Fri Dec 28 2018
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from this afternoon until further notice...or until the warning is
cancelled.
* At 9:15 AM Friday the stage was 83.5 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 100.4 feet by Monday evening.
* Impact...At 102 feet...Residential flooding begins in the area.
Numerous cabins and trailers in Hale and Greene counties become
flooded. At 98 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$175
WGUS84 KBMX 281615
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1015 AM CST Fri Dec 28 2018
...The flood warning continues for the Black Warrior River At Holt
Lock and Dam...
.Rises continue on the Black Warrior River at Holt Lock and
Dam...and a Flood Warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-125-290414-
/O.CON.KBMX.FL.W.0042.000000T0000Z-181230T0600Z/
/TCLA1.1.ER.181228T1325Z.181229T0000Z.181229T1800Z.NO/
1015 AM CST Fri Dec 28 2018
The Flood Warning continues for
The Black Warrior River At Holt Lock and Dam.
* until late Saturday night...or until the warning is cancelled.
* At 9:45 AM Friday the stage was 142.5 feet.
* Flood stage is 140 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 146.5 feet by
this evening. The river will fall below flood stage Saturday
afternoon.
* Impact...At 146 feet...Industrial flooding becomes more serious as
the Black Warrior River continues to rise. At 140 feet...Some minor
flooding of low-lying areas occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$678
WGUS84 KBMX 290245
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
845 PM CST Fri Dec 28 2018
...The flood warning continues for portions of the the Black Warrior
River...
.Rises continue on much of the Black Warrior River...and a Flood
Warning remains in effect from Tuscaloosa downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by [ ] morning...or sooner if
conditions warrant.
&&
ALC073-125-127-291444-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/CRDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
845 PM CST Fri Dec 28 2018
Forecast information for
Mulberry Fork At Cordova.
* AT 8:15 PM Friday the stage was 19.4 feet.
* Flood stage is 22.0 feet.
* Forecast...Falling river levels are expected.
&&
LAT...LON 3373 8712 3366 8709 3357 8719 3358 8729
3370 8720 3376 8717
$$
ALC063-065-073-091-125-291444-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
845 PM CST Fri Dec 28 2018
Forecast information for
Black Warrior River At Bankhead Lock and Dam.
* At 7:30 PM Friday the stage was 188.6 feet.
* Flood stage is 189.0 feet.
* Forecast...The river will fluctuate just below flood stage and
then fall the next couple days.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$
ALC063-065-091-125-291444-
/O.EXT.KBMX.FL.W.0042.000000T0000Z-181230T0720Z/
/TCLA1.1.ER.181228T1325Z.181228T1930Z.181229T1920Z.NO/
845 PM CST Fri Dec 28 2018
...Flood Warning extended until late Saturday night...
The Flood Warning continues for The Black Warrior River At Holt Lock
and Dam.
* until late Saturday night...or until the warning is cancelled.
* At 7:45 PM Friday the stage was 143.4 feet.
* Flood stage is 140.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 143.8 feet
overnight tonight. The river will fall below flood stage tomorrow
early afternoon.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-291444-
/O.CON.KBMX.FL.W.0040.000000T0000Z-181231T1541Z/
/TODA1.2.ER.181228T1516Z.181229T1800Z.181231T0341Z.NO/
845 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* until Monday morning...or until the warning is cancelled.
* At 7:30 PM Friday the stage was 134.9 feet.
* Flood stage is 129.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 138.5 feet by
tomorrow early afternoon. The river will fall below flood stage
Sunday night.
* Impact...At 135.0 feet...Numerous camphouses and some permanent
residences southwest of Tuscaloosa become cutoff. At 140.0
feet...flooding of portions of Jack Warner Parkway can be
expected. Some industrial property may also begin to flood
along Jack Warner Parkway. Residential flooding will commence in
areas southwest of Tuscaloosa at stages above 140 feet.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-291444-
/O.CON.KBMX.FL.W.0032.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.181229T0127Z.190101T0600Z.000000T0000Z.NO/
845 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 8:15 PM Friday the stage was 90.4 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 101.7 feet by
early Tuesday morning then begin falling.
* Impact...At 102.0 feet...Residential flooding begins in the area.
Numerous cabins and trailers in Hale and Greene counties become
flooded.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$574
WGUS84 KBMX 291657
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1057 AM CST Sat Dec 29 2018
...The flood warning is cancelled for the Black Warrior River At Holt
Lock and Dam...
.Water levels on the Black Warrior River at Holt Lock and Dam
have fallen below flood stage but will remain in caution stage
through this evening. The flood warning has been canceled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-125-291727-
/O.CAN.KBMX.FL.W.0042.000000T0000Z-181230T0720Z/
/TCLA1.1.ER.181228T1325Z.181228T1930Z.181229T1340Z.NO/
1057 AM CST Sat Dec 29 2018
The Flood Warning is cancelled for
The Black Warrior River At Holt Lock and Dam.
* At 9:45 AM Saturday the stage was 139.6 feet.
* Flood stage is 140 feet.
* Fell below flood stage at 7:40 AM Saturday.
* Forecast...The river will continue to fall to 133.6 feet by
tomorrow morning .
* Impact...At 140 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:03 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 28, 6:03 AM CST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 603 AM CST Fri Dec 28 2018 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. * Flash Flood Watch through 6 PM this evening. * RADAR and surface observations indicate a broad swath of 2-4" of rainfall with locally higher amounts has fallen overnight across the area. Heaviest totals around 4-6" have favored the far southwest, particularly along and north of the I-59 corridor. * Travelers should exercise caution on roadways today as ponding of water and tire spray will cause hazardous driving conditions. Drivers should not attempt to drive through flooded roadways. Turn Around...Don't Drown. Periods of moderate to heavy rainfall are expected to continue into the morning hours and move from west to east throughout the afternoon. An additional 1-3" with locally heavier amounts in training showers/storms is expected with this system, which is being actively replenished by Gulf moisture via a 40+ kt 925-850mb low- level jet. Heaviest activity should continue to follow the axis of low-level confluence where PWs remain ~1.7-1.8". High rainfall rates (2-3" per hour) are being aided by convection via MUCAPE values ~500- 1,000 J/kg & 50-60 kts effective shear. With convective parameters in place, a few stronger storms are possible and should favor areas across the south where greatest instability values will reside. Given RADAR trends, forecast expectations involve an eastward progression of the mesoscale convective system (MCS) with the leading edge approaching the I-85 corridor around 8-9 AM. Light to moderate stratiform rain will continue to fall a few hours thereafter. Cloud-to-ground lightning is also a threat in areas of stronger thunderstorm activity and in areas of heavier stratiform rain. Anyone outside should exercise caution and seek shelter if lightning is in the area. The MCS will continue to move east/southeastward into the evening hours, decreasing in coverage and intensity after 6 PM today. Cooler and drier air will advect in from the northwest and provide a period of stable conditions into the overnight hours. However, light rain showers may linger in our far southeast counties during this time as the convergence axis stalls out along the Gulf Coast. Mid/upper-level flow is expected to generally remain in a southwesterly component after this mid-level disturbance exits to the northeast. Thus, this pattern will favor isentropic ascent to increase rain chances along our southern counties heading into Saturday. 40/Sizemore .LONG TERM... Saturday and Sunday. After a brief respite Saturday morning, the next wave will begin to move into the area. Southerly flow increases across the region by late Saturday morning and will begin to increase rain chances from south to north through the afternoon. Best chances will be in the south by the afternoon and into the evening. Locations in the northeast will be likely dry through the daylight hours. This southerly flow will push a warm front back to the north on Sunday and will be north of the area by sunday night. This will cause lows to occur generally around midnight before rising through the overnight. Showers and isolated thunderstorms will be possible along and south of the warm front through the timeframe. 16 Monday through Tuesday night. Rain looks to be the common theme in the long term forecast for Central Alabama with the next chance of rain-free conditions begins sometime late next week. A surface low originating from the Mexican plateau will propagate to the northeast towards the Great Lakes region during the Monday/Tuesday morning time frame. Low level jet influence, warm advection and frontal lifting associated with this feature will allow for higher end categorical PoPs during this time. Cannot rule out a slight chance of an embedded thunderstorm as surface dewpoints will be higher. A weak frontal boundary will pass through early Tuesday morning cooling temperatures. Rain starts to taper off a bit on during the day on Tuesday however another system originating in the Gulf will act to increase rain chances overnight. Wednesday through Friday morning. A surface low begins to develop in the northwestern Gulf Wednesday and moves northeast across the northwest Florida panhandle into southern Georgia. Weak lifting from this features will allow for more rain across the area on Wednesday and Thursday. Currently guidance is not as consistent regarding the timing of the surface low and the upper level counterparts. This will have to be closely monitored as overnight lows during this time will need to be amended in order to determine the state of any wrap around moisture associated with this next system. This features looks to be out of the area sometime on Friday. 07 && .AVIATION... 12Z TAF Discussion. Main line of storms through BHM, TCL and EET. Rain stretches back to just west of TCL, so impacts at airports will continue through 15 to 18Z in the north and 21Z in the south. Once the rain clears there will be some improvement and VFR may develop in the north and briefly in the south. With a limited amount of dry time in the south, patchy fog/low clouds will likely develop after 6Z. 16 && .FIRE WEATHER... Widespread rainfall will persist across the area through midday. Rainfall amounts by midday Friday will be in the 2 to 4 inch range. Low clouds and fog may be present Friday night into Saturday morning as plenty of low level and ground moisture will still be available. After a brief respite late Friday into Saturday, another period of wet and unsettled weather is expected by late in the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 64 40 55 45 56 / 100 10 10 50 60 Anniston 66 43 58 48 59 / 100 10 20 70 60 Birmingham 64 42 56 48 59 / 90 10 30 60 70 Tuscaloosa 65 42 55 47 59 / 60 10 40 70 70 Calera 65 44 57 48 60 / 90 10 40 70 70 Auburn 66 52 62 53 63 / 100 40 60 60 70 Montgomery 69 52 63 54 66 / 100 40 60 70 70 Troy 69 56 65 57 69 / 100 60 60 60 70 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through this afternoon for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Greene...Hale...Jefferson... Lee...Lowndes...Macon...Marengo...Montgomery...Perry...Pike... Randolph...Russell...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Dec 28, 3:52 AM CST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 352 AM CST Fri Dec 28 2018 ALZ011>015-017>050-291300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 352 AM CST Fri Dec 28 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. The moderate to heavy rainfall will continue through the afternoon afternoon and may lead to flash flooding, especially in low lying and poor drainage areas. Minor rises on area rivers and waterways are expected as well, in addition to rises along flashy creeks and rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rises along the rivers are expected to last through the end of the year. Please refer to river flood warnings, statements, and advisories for the latest information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through this afternoon.
In the hours before
Special weather statement, Dec 28, 2:52 AM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
252 AM CST FRI DEC 28 2018
ALZ030-039-280915-
Sumter AL-Marengo AL-
252 AM CST FRI DEC 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 315
AM CST...
At 252 AM CST, Doppler radar was tracking a strong thunderstorm near
Butler, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Jefferson, Sweet Water, Myrtlewood, Freddie Jones Field, Pin
Hook, Nanafalia, Miller, Chickasaw State Park, Half Acre, Octagon,
Calvary and Demopolis Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3253 8801 3223 8760 3200 8810 3202 8812
3206 8811 3207 8809 3206 8807 3208 8804
3211 8805 3214 8804 3215 8802 3217 8801
3226 8801 3228 8802 3231 8798 3230 8797
3231 8794 3228 8794 3229 8793
TIME...MOT...LOC 0852Z 223DEG 38KT 3211 8811
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:43 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Pickens, Winston | 2 hr |
| Dec 27, 6:56 PM CST | Areal Flood Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 2 hr |
| Dec 27, 7:33 PM CST | River Flood Warning | BMX | Dallas, Perry | 6 days |
| Dec 27, 7:40 PM CST | Areal Flood Advisory | BMX | Fayette, Greene, Hale, Lamar, Marengo, Marion and 5 more | 2 hr |
| Dec 27, 8:28 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 4 days |
| Dec 27, 8:52 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Jefferson, Perry, Shelby, Talladega and 1 more | 53 min |
| Dec 27, 9:42 PM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Sumter | 3 hr |
| Dec 27, 11:04 PM CST | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 hr |
| Dec 28, 1:36 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 6 hr |
| Dec 28, 2:52 AM CST | Special Weather Statement | BMX | Marengo | 23 min |
| Dec 28, 3:10 AM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Chambers, Lee, Macon, Pike and 1 more | 3 hr |
| Dec 28, 6:24 AM CST | Areal Flood Advisory | BMX | Blount, Chilton, Jefferson, St. Clair, Shelby | 3 hr |
| Dec 28, 6:38 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Montgomery | 3 hr |
| Dec 28, 7:24 AM CST | River Flood Warning | BMX | Jefferson | 3 hr |
| Dec 28, 7:43 AM CST | Areal Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 6 hr |
| Dec 28, 8:13 AM CST | Areal Flood Warning | BMX | Shelby | 6 hr |
| Dec 28, 9:37 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Dec 28, 10:18 AM CST | River Flood Warning | BMX | Greene, Hale, Jefferson, Marengo, Tuscaloosa | 20 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.